Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 422, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2008, 9:36 AM CDT for LeFlore County, Sequoyah County, Oklahoma; Sebastian County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 9:36 AM CDT (14:36 UTC)
- Expired
- Jun 15, 2008, 10:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 151435
SVRTSA
ARC131-OKC079-135-151515-
/O.NEW.KTSA.SV.W.0422.080615T1436Z-080615T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
936 AM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
NORTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
NORTHWESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1015 AM CDT
* AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR MULDROW...MOVING SOUTHEAST
AT 22 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROLAND...
MOFFETT...FORT SMITH...ARKOMA...SPIRO...BARLING...POCOLA...JENNY
LIND...BONANZA...EXCELSIOR...HACKETT AND CAMERON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3513 9429 3502 9456 3544 9477 3552 9457
3544 9444 3540 9443 3540 9442 3542 9442
3543 9441 3539 9434 3537 9432 3536 9430
TIME...MOT...LOC 1436Z 334DEG 19KT 3540 9462
$$2 follow-up statements
000
WWUS54 KTSA 151454
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 AM CDT SUN JUN 15 2008
ARC131-OKC079-135-151515-
/O.CON.KTSA.SV.W.0422.000000T0000Z-080615T1515Z/
SEBASTIAN AR-SEQUOYAH OK-LE FLORE OK-
954 AM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHEASTERN LE FLORE...SOUTHEASTERN SEQUOYAH AND NORTHWESTERN
SEBASTIAN COUNTIES...
AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR COTTONWOOD...MOVING
SOUTHEAST AT 22 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MILL CREEK...
SPIRO...BRADEN...SCULLYVILLE...BARLING...POCOLA...RYE HILL...
BONANZA...JENNY LIND...EXCELSIOR...JENSON...HACKETT...ROCK ISLAND AND
CAMERON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3502 9456 3537 9473 3545 9454 3544 9444
3540 9443 3540 9442 3543 9441 3539 9434
3537 9432 3536 9430 3513 9429
TIME...MOT...LOC 1454Z 334DEG 19KT 3531 9455
$$000
WWUS54 KTSA 151507
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1007 AM CDT SUN JUN 15 2008
ARC131-OKC079-135-151517-
/O.EXP.KTSA.SV.W.0422.000000T0000Z-080615T1515Z/
SEBASTIAN AR-SEQUOYAH OK-LE FLORE OK-
1007 AM CDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE...
SOUTHEASTERN SEQUOYAH AND NORTHWESTERN SEBASTIAN COUNTIES EXPIRES AT
1015 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3502 9456 3537 9473 3545 9454 3544 9444
3540 9443 3540 9442 3543 9441 3539 9434
3537 9432 3536 9430 3513 9429
TIME...MOT...LOC 1507Z 334DEG 19KT 3525 9451
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:03 AM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 3:03 AM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 303 AM CDT SUN JUN 15 2008 .DISCUSSION... QUIET NIGHT FOR A CHANGE OVER THE FA. EXPECT SETTLED WEATHER FOR MOST OF TODAY...HOWEVER AS HAS BEEN HINTED AT THE LAST SEVERAL MODEL RUNS...MCS QUICKLY DEVELOPS ACROSS THE HIGH PLAINS BY THIS AFTERNOON AND BE ON A FAST...DUE SOUTH TRACK TOWARDS ERN OK AND NW AR BY THIS EVENING. A QUICK FORWARD PROPAGATION SUGGESTS A DAMAGING WIND POTENTIAL ALONG THE LEADING EDGE OF THE COMPLEX. WHILE MODEL QPF TOTALS ARE HIGH...CURRENT THINKING IS THE FAST FORWARD SPEED MAY LIMIT RAINFALL AMOUNTS. IN SHORT...WILL HOLD OFF ON ISSUING ANY FFA FOR NOW. HOWEVER...GIVEN LOWER FFG VALUES ACROSS PARTS OF NE OK...IT BEARS CONSIDERATION WITH THE 12Z MODEL RUN. COMPLEX BEGINS WEAKENS AS IT DROPS INTO SOUTHEAST OK/SW AR LATE TONIGHT. A SURFACE BOUNDARY WILL ALSO ENTER THE REGION BEHIND THE MCS AND WILL SLOW OR STALL ACROSS SE OK OR NRN TX MONDAY AND MONDAY NIGHT. THIS BOUNDARY...COMBINED WITH A 30 KNOT LOW LEVEL JET NOSING INTO SW OKLAHOMA WILL SET THE STAGE FOR ADDITIONAL CONVECTION. PERSISTENT NW UPPER FLOW TO CONTINUE INTO THE END OF THE WEEK. THIS AND ANY LINGERING SURFACE BOUNDARIES WILL MAINTAIN THUNDERSTORM CHANCES THROUGH MOST OF THE EXTENDED. FINALLY... THE UPPER RIDGE BUILDS NORTH BEGINNING AT THE END OF THE WORK OR EARLY NEXT WEEKEND...SO WILL KEEP DRY. TEMPWISE...WILL LIKELY ERR ON THE COOL SIDE OF MOS FOR JUST ABOUT ALL PERIODS AS RAIN COOLED AIR AND CLOUD COVER WILL HOLD TEMPS IN CHECK. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 68 86 64 / 20 50 30 50 FSM 95 69 91 66 / 0 60 30 40 MLC 95 70 91 68 / 0 20 20 50 BVO 93 67 85 63 / 20 60 30 50 FYV 91 65 84 61 / 10 80 30 40 BYV 91 64 84 60 / 10 80 30 30 MKO 93 70 88 65 / 0 50 30 50 MIO 92 65 85 61 / 20 80 30 40 F10 94 70 88 66 / 0 40 30 50 HHW 96 72 94 71 / 0 20 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....23
In the hours before
Local storm report, Jun 15, 7:16 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL CHELSEA 36.54N 95.43W
06/15/2008 E0.75 INCH ROGERS OK LAW ENFORCEMENT
&&
JDSSpecial weather statement, Jun 15, 7:22 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 AM CDT SUN JUN 15 2008
OKZ068-069-151315-
ADAIR OK-CHEROKEE OK-
722 AM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ADAIR
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE
AT 722 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF TAHLEQUAH...MOVING SOUTHEAST AT 23 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH AND COOKSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3584 9474 3564 9487 3565 9490 3580 9513
3582 9514 3582 9516 3583 9517 3600 9507
TIME...MOT...LOC 1222Z 307DEG 20KT 3587 9504Special weather statement, Jun 15, 7:43 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
743 AM CDT SUN JUN 15 2008
OKZ057-061>063-151345-
CRAIG OK-DELAWARE OK-MAYES OK-ROGERS OK-
743 AM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN ROGERS...WESTERN DELAWARE...SOUTHERN CRAIG AND
NORTHEASTERN MAYES
AT 743 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF CHELSEA...MOVING SOUTHEAST AT 21 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CHLOETA...CHELSEA...
KETCHUM...BIG CABIN...WHITE OAK...SALINA...SPAVINAW...STRANG...
ADAIR...PENSACOLA...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3670 9533 3645 9487 3617 9513 3658 9550
3661 9546 3660 9543 3663 9543
TIME...MOT...LOC 1243Z 319DEG 18KT 3657 9535Special weather statement, Jun 15, 7:52 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT SUN JUN 15 2008
OKZ068-069-151345-
ADAIR OK-CHEROKEE OK-
752 AM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
AT 752 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF PROCTOR...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG
THUNDERSTORM WAS INDICATED 5 MILES WEST OF TAHLEQUAH...ALSO MOVING
SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS
INCLUDE...MARIETTA...STILWELL...BARON...CHRISTIE...PROCTOR...WESTVILL
E...TAHLEQUAH...ELDON AND SCRAPER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3606 9454 3575 9449 3567 9484 3595 9513
3615 9479
TIME...MOT...LOC 1252Z 299DEG 15KT 3603 9475Special weather statement, Jun 15, 8:59 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
859 AM CDT SUN JUN 15 2008
OKZ068-069-072-151445-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
859 AM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ADAIR
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND CENTRAL SEQUOYAH
AT 859 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF BUNCH...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BUNCH...SALLISAW...BRUSHY AND
MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3550 9453 3539 9477 3567 9493 3576 9474
TIME...MOT...LOC 1359Z 339DEG 17KT 3563 9478Special weather statement, Jun 15, 9:23 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
923 AM CDT SUN JUN 15 2008
ARZ029-OKZ072-076-151515-
LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
923 AM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 923 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF MULDROW...MOVING SOUTHEAST AT 36 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...MULDROW...
ROLAND...MOFFETT...ROCK ISLAND...POCOLA...SCULLYVILLE...BRADEN...
ARKOMA...MILL CREEK...FORT SMITH...HACKETT...JENSON...BONANZA...JENNY
LIND AND RYE HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3512 9446 3550 9478 3561 9461 3544 9444
3540 9443 3540 9442 3542 9442 3543 9442
3526 9424
TIME...MOT...LOC 1423Z 323DEG 31KT 3547 9462The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:13 AM CDT | River Flood Warning | TSA | Ottawa | 26 hr |
| Jun 15, 4:46 AM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Jun 15, 5:03 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 42 min |
| Jun 15, 5:45 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 45 min |
| Jun 15, 5:48 AM CDT | Special Weather Statement | TSA | Nowata | 42 min |
| Jun 15, 6:17 AM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| Jun 15, 6:18 AM CDT | Special Weather Statement | TSA | Mayes | 42 min |
| Jun 15, 6:33 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 57 min |
| Jun 15, 6:41 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 50 min |
| Jun 15, 7:06 AM CDT | Special Weather Statement | TSA | Delaware | 39 min |
| Jun 15, 7:07 AM CDT | Special Weather Statement | TSA | Craig | 38 min |
| Jun 15, 7:22 AM CDT | Special Weather Statement | TSA | Cherokee | 53 min |
| Jun 15, 7:43 AM CDT | Special Weather Statement | TSA | Mayes | 62 min |
| Jun 15, 7:48 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 57 min |
| Jun 15, 7:52 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 53 min |
| Jun 15, 8:22 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 23 min |
| Jun 15, 8:59 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Jun 15, 9:23 AM CDT | Special Weather Statement | TSA | Sequoyah | 52 min |
| Jun 15, 12:19 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 9 more | 28 hr |
| Jun 15, 2:39 PM CDT | River Flood Warning | TSA | Nowata | 18 hr |
| Jun 15, 5:57 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 63 min |
| Jun 15, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 67 min |
| Jun 15, 6:58 PM CDT | Flash Flood Warning | TSA | Ottawa | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.